Get E-Book on COVID-19

Q. I am under Depakote XR, and Paroxetine CR for OCD. Will these drugs cause Parkinson's disease?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on May 06, 2019

Hello doctor,

I am suffering from OCD and doctor prescribed Depakote XR 500 mg and Paroxetine CR 25 mg, which I am taking for last eight years. I read that these medicines can cause drug-induced Parkinson's. Please advise how to stop taking these medicines without withdrawal symptoms.

#

Hello,

Welcome to icliniq.com.

I do not think that those medications can induce Parkinson's. Antipsychotic drugs are more common to induce extrapyramidal symptoms like Parkinson's. Still, if you want to stop it, then you need to taper off over months gradually. It may lead to worsening your OCD.


Was this answer helpful?

 | 

Thank you doctor,

I have one more major problem. I am taking Nitrazepam 10 mg for last one year, and now I want to leave it. Please guide me in detail as to how to taper this medicine because Depakote XR 500 which I take is known to increase the effect of Nitrazepam several times. Can I taper off at home and how?

#

Hello,

Welcome back to icliniq.com.

I think that you are taking Nitrazepam at night for sleep disturbance. You can taper off gradually. It makes a problem initially. You need to make it half (5 mg) for two weeks. Once you stable with it, then take 5 mg Nitrazepam for alternate days for another two weeks. Than take for twice a week for two weeks and continue as needed. I hope you understood.


Was this answer helpful?

 | 

Related Questions:
I had an attack of severe vertigo, and my EKG is abnormal. What should I do?
Can my OCD get cured with lower dose of medicine?
Suffering from OCD(Obsessive Compulsive Disorder). Taking medicines, but I do not feel completely good. Please help.
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is Zoloft safe for a 13 year old boy who is suffering from bipolar disorder?

Query: Hi doctor, I am concerned about the medication that my 13 year old son is currently taking for bipolar disorder. He was diagnosed bipolar disorder at the age of 7. After trying several medications Depakote was the one that worked best. My ex-husband got custody of him 4 years ago and pulled him o...  Read Full »

What is Clozapine used for?

Query: Hi doctor, My partner is diagnosed with paranoid schizophrenia. He has been taking Olanzapine and Depakote for the past eight years, which has stabled him a lot. But, he suffers from panic attack when he stays with a group of people. His key worker and psychiatrist are recommending him to start usin...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.